Alert archive / New York / Frost Advisories in 2017
Frost Advisory 1, NWS New York, NY
NWS New York, NY issued this frost advisory at May 3, 2017, 3:45 PM EDT for Orange County, New York. It took effect at May 4, 2017, 3:00 AM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- May 3, 2017, 3:45 PM EDT (19:45 UTC)
- In effect from
- May 4, 2017, 3:00 AM EDT
- Expired
- May 4, 2017, 7:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS New York, NY
County Orange County, NY
The radar
The Albany radar (KENX), 133 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.8 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1729 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- -90 m²/s²
- 0-3 km storm-relative helicity
- -74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
738 WWUS71 KOKX 031945 NPWOKX URGENT - WEATHER MESSAGE National Weather Service New York NY 345 PM EDT Wed May 3 2017 ...Frost Develops Tonight Across Orange County... NYZ067-041100- /O.NEW.KOKX.FR.Y.0001.170504T0700Z-170504T1100Z/ Orange- 345 PM EDT Wed May 3 2017 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 7 AM EDT THURSDAY... The National Weather Service in Upton has issued a Frost Advisory, which is in effect from 3 AM to 7 AM EDT Thursday. * Temperatures...In the mid 30s. * Timing...3 AM to 7 AM Thursday. * Impacts...Sensitive outdoor plants may be killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is expected. Sensitive outdoor plants should be protected. && $$
2 follow-up statements
757 WWUS71 KOKX 040623 NPWOKX URGENT - WEATHER MESSAGE National Weather Service New York NY 223 AM EDT Thu May 4 2017 ...Frost This Morning Across Orange County... NYZ067-041100- /O.CON.KOKX.FR.Y.0001.170504T0700Z-170504T1100Z/ Orange- 223 AM EDT Thu May 4 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THIS MORNING... * Temperatures...Mid 30s. * Timing...Until 7 AM. * Impacts...Sensitive outdoor plants may be killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is expected. Sensitive outdoor plants should be protected. && $$ JMC
337 WWUS71 KOKX 041108 NPWOKX URGENT - WEATHER MESSAGE National Weather Service New York NY 708 AM EDT Thu May 4 2017 NYZ067-041215- /O.EXP.KOKX.FR.Y.0001.000000T0000Z-170504T1100Z/ Orange- 708 AM EDT Thu May 4 2017 ...FROST ADVISORY HAS EXPIRED... Temperatures across Orange County are above freezing this morning. Widespread frost is no longer expected and the advisory has expired. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this frost advisory went out at May 3, 1:32 PM EDT, 2 hours 13 minutes earlier.
Area forecast discussion, May 3, 1:32 PM EDT, 2 hours 13 minutes before
Area Forecast Discussion
National Weather Service New York NY
132 PM EDT Wed May 3 2017
.SYNOPSIS...
A cold front moves across the area this afternoon. High
pressure then builds towards the area tonight and shifts
offshore on Thursday. A frontal system and associated low
pressure system approaches Thursday night and then moves across
the area Friday and Friday night with the low passing to the
northwest across the Great Lakes. The associated upper low will
then remain over the Northeast through early next week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
The cold front will continue to push through the forecast area
this afternoon with diminishing clouds behind the front later
this afternoon. Gusty NW winds can be expected with gusts mainly
at 20 to 30 mph. Highs in the 60s.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
Ridging builds in at the sfc and aloft tonight. Clear skies and
diminishing winds will set the stage for good radiational
cooling conditions overnight. Many interior locations as well as
the Pine Barrens of Long Island are expected to drop into the
mid to upper 30s as a result. Have maintained patchy frost in
the forecast as not many areas are forecast to have humidity
values above 90 percent...thus sfc moisture is limited.
Sfc high slides offshore on Thu with an onshore flow developing.
The morning should start off sunny...but mid and high clouds
will increase throughout the day as a deep layered low pressure
system advances towards the area from the Mississippi Valley.
Highs on Thu will be a few degrees warmer inland and a few
degrees cooler at the coast due to the cooler SE flow.
&&
.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
Very little change in the long term forecast as global models remain
in good agreement as an upper trough remains over the region through
much of the period. An upper low moves into the northeast and
remains nearly stationary across the Northeast through early next
week.
A complex frontal system and associated low pressure system move
into the region Thursday night and Friday. A deep-layered southerly
flow ahead of the system will set up a strong warm conveyor belt
along the east coast with a moderate to heavy rainfall event Friday
into Friday night. The potential exists for a widespread 1-2 inch
rainfall event with localized higher amounts due to elevated
convection.
The heaviest rain exits the region Friday night, but the rest of the
weekend into early next week will remain unsettled as a highly
amplified omega blocks resides across the lower 48. The upper low
responsible for the rain on Friday will become nearly stationary
over the Northeast with multiple pieces of shortwave energy rotating
about it. There are some timing issues and phasing issues with
multiple upper low centers. Regardless though, it looks to be
unsettled with a chance of showers over the weekend and into early
next week. Gusty winds will prevail most afternoons.
Temperatures will trend from near normal at the start of the period
to below normal for the second half of the weekend into early next
week. Lows Friday though will be mild due to a strong SE flow,
gusting 20 to 30 mph. with dew points into the 50s.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
A cold frontal passage will occur this aftn.
Gusty w winds generally in the 20-30 kt range today veer to the
nw behind the frontal passage. Winds will decrease significantly
aft 00Z, and become lgt while gradually veering to the southeast
overnight.
VFR through the TAF period.
NY Metro Enhanced Aviation Weather Support...
Detailed information...including hourly TAF wind component fcsts
can be found at: http:/www.weather.gov/zny/n90
KJFK TAF Comments: Gusts may be occasional at times.
KLGA TAF Comments: Gusts may be occasional at times.
KEWR TAF Comments: Gusts may be occasional at times.
KTEB TAF Comments: No unscheduled amendments are expected.
KHPN TAF Comments: No unscheduled amendments are expected.
KISP TAF Comments: No unscheduled amendments are expected.
.OUTLOOK FOR 12Z THURSDAY THROUGH SATURDAY...
.Thursday...Mainly VFR with a low chance of MVFR or lower after
21Z.
.Thursday night-Friday...MVFR or lower conditions with rain. SE
winds 10-15 kt with gusts 25 kt Friday with LLWS possible.
.Saturday...MVFR or lower conditions in scattered showers. S-SW
winds 10-15 kt with gusts up to 25 kt.
.Saturday Night-Sunday...MVFR or lower conditions early
Saturday night, with VFR conditions on Sunday. Winds SW 10-15 kt
with gusts up to 20 kt.
.Monday...Gusty WNW flow with occasional MVFR possible in -SHRA.
&&
.MARINE...
SCA remains in effect for all waters today into tonight with a
cold front passing through. Gusts up to 25 kt are expected. End
times for the SCA remain at 06z tonight on the ocean east of
Fire Island Inlet, and 03z elsewhere.
Tranquil conditions are then expected on all waters through Thu
with high pres in control.
SCA conditions are likely to return to all waters late Thursday
night and Friday. A 45-55 kt LLJ will track across the area Friday
although an inversion over the waters will keep most of this from
mixing to the surface. Winds decrease Friday night, but may remain
near SCA levels over the weekend on ocean waters with high seas.
&&
.FIRE WEATHER...
There is the potential for an elevated risk of fire spread
today...mainly for fine fuels. Gusts should be mostly in 20-30
mph range for the rest of the day. Minimum RH values are
expected to fall to around 30 percent. Based on input from local
fire wx partners, would only consider issuing no more than an
SPS, but will hold off at this time with marginal conditions
expected.
&&
.HYDROLOGY...
No widespread hydrologic impacts are expected through Thursday.
1-2 inches of rain is likely from Thursday night through Friday
night. At this time, it appears that only minor nuisance
flooding could impact the area.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...Small Craft Advisory until 11 PM EDT this evening for ANZ330-
335-338-340-345.
Small Craft Advisory until 2 AM EDT Thursday for ANZ350-353.
Small Craft Advisory until 11 PM EDT this evening for ANZ355.
&&
SYNOPSIS...BC/24
NEAR TERM...JC/24
SHORT TERM...24
LONG TERM...BC/DW
AVIATION...JMC/MD
MARINE...BC/24
FIRE WEATHER...
HYDROLOGY...BC/24Hazardous weather outlook, May 3, 3:42 PM EDT, 3 minutes before
Hazardous Weather Outlook National Weather Service New York NY 342 PM EDT Wed May 3 2017 CTZ005>012-NJZ002-004-006-103>108-NYZ068>075-078>081-176>179-041100- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Western Passaic- Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex- Eastern Essex-Western Union-Eastern Union-Putnam-Rockland- Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northwestern Suffolk- Northeastern Suffolk-Southwestern Suffolk-Southeastern Suffolk- Northern Queens-Northern Nassau-Southern Queens-Southern Nassau- 342 PM EDT Wed May 3 2017 This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. No hazardous weather is expected at this time that would meet National Weather Service warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NYZ067-041100- Orange- 342 PM EDT Wed May 3 2017 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 7 AM EDT THURSDAY... This Hazardous Weather Outlook is for southeast New York. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Frost Advisory. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Frost Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ330-335-338-340-345-350-353-355-041100- Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 342 PM EDT Wed May 3 2017 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. No hazardous weather is expected at this time that would meet National Weather Service warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 9:34 PM EDT | Small Craft Advisory | OKX | 24 hr |
Nearby
Frost Advisories in New York, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.